EconPapers    
Economics at your fingertips  
 

Linkages: A Tool for the Construction of Multivariate Distributions with Given Nonoverlapping Multivariate Marginals

Haijun Li, Marco Scarsini and Moshe Shaked

Journal of Multivariate Analysis, 1996, vol. 56, issue 1, 20-41

Abstract: One of the most useful tools for handling multivariate distributions with givenunivariatemarginals is the copula function. Using it, any multivariate distribution function can be represented in a way that emphasizes the separate roles of the marginals and of the dependence structure. The goal of the present paper is to introduce an analogous tool, called the linkage function, that can be used for the study of multivariate distributions with givenmultivariatemarginals by emphasizing the separate roles of the dependence structurebetweenthe given multivariate marginals, and the dependence structurewithineach of the nonoverlapping marginals. Preservation of some setwise positive dependence properties, from the linkage functionLto the joint distributionFand vice versa, are studied. When two different distribution functions are associated with the same linkage function (that is, have the same setwise dependence structure) we show that strong stochastic dominance order among the corresponding multivariate marginal distributions implies an overall stochastic dominance between the two underlying distribution functions.

Keywords: copula; given; marginals; dependence; structure; setwise; positive; dependence; stochastic; order; standard; construction (search for similar items in EconPapers)
Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(96)90002-0
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Linkages: A tool for the construction of multivariate distributions with given nonoverlapping multivariate marginals (1996)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:56:y:1996:i:1:p:20-41

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:jmvana:v:56:y:1996:i:1:p:20-41